MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 EQUISTREAM SPLIT TIP; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 EQUISTREAM SPLIT TIP; DIALYSIS CATHETER
Catalog Number 5903230
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 06/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent for a dialysis catheter implant using equistream split tip via jugular to right atrium, the valve was broken on air guard devices.Further, air embolism was found via peel away sheath.Patient went home post observation.Procedure was completed normally.Current status of patient is unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one 15.0fr partially peeled peel-apart sheath and one dilator were returned for evaluation.Visual and functional evaluations were performed on the returned device.The peel-apart sheath was not fully peeled as only one side of the sheath shaft was sliced opened.No anomalies were noted to both ends of the devices.The investigation is inconclusive for the reported valve fracture, material separation and air in device issues as the returned sample was not in not in proper condition to test for the reported issues and no anomalies were noted to both ends of the device.A definitive root cause could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D4 (unique identifier (udi) #), g2, g3, h6 (component, method, result, conclusion).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent for a dialysis catheter implant using equistream split tip via jugular to right atrium.During the procedure, it was reported that the valve was broken on air guard devices.It was further reported that, air embolism was found via peel away sheath.The patient went home post observation.Procedure was completed normally.The current status of patient is unknown.

Brand Name
EQUISTREAM SPLIT TIP
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22504535
Report Number3006260740-2025-04814
Device Sequence Number13073187
Product Code MSD
UDI-Device Identifier00801741013706
UDI-Public(01)00801741013706(11)240322(17)251231(10)REJP1203
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number5903230
Device Lot NumberREJP1203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown